Alert archive / New York / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 22, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 15, 2018, 3:42 PM EDT for Ulster County, New York. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2018, 3:42 PM EDT (19:42 UTC)
- Expired
- May 15, 2018, 4:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Ulster County, NY
The radar
The Albany radar (KENX), 89 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:00 PM EDT | TSTM WND DMG | Shawangunk, NY | TREES DOWN. |
| May 15, 4:01 PM EDT | HAIL 1.75 | 4 Se Phoenicia, NY | |
| May 15, 4:25 PM EDT | TSTM WND DMG | 1 Ene Shawangunk, NY | TREES AND WIRES DOWN |
| May 15, 4:25 PM EDT | NON-TSTM WND DMG | 1 Ene Shawangunk, NY | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:03 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WUUS51 KALY 151942
SVRALY
NYC111-152030-
/O.NEW.KALY.SV.W.0022.180515T1942Z-180515T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
342 PM EDT TUE MAY 15 2018
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Ulster County in east central New York...
* Until 430 PM EDT.
* At 342 PM EDT, severe thunderstorms were located along a line
extending from near Willowemoc to Otisville, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Severe thunderstorms will be near...
West Shokan, Woodland Valley Campground and Phoenicia around 400
PM EDT.
Kenneth L Wilson Campground, Mount Tremper and Olivebridge around
405 PM EDT.
Woodstock and West Hurley around 410 PM EDT.
Hurley and Marlboro around 415 PM EDT.
Kingston, Saugerties, Lake Katrine, Saugerties South and Port Ewen
around 420 PM EDT.
Other locations impacted by these severe thunderstorms include
Cherrytown, Tuckers Corner, Rolling Meadows, Maple Hill, Glenford,
Atwood, Katsbaan, Shultis Corners, Sweet Meadows and Pacama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
A Tornado Watch remains in effect until 800 PM EDT for east central
New York.
LAT...LON 4160 7407 4162 7413 4158 7413 4160 7425
4163 7426 4160 7437 4165 7440 4174 7457
4188 7445 4199 7473 4204 7474 4210 7416
4210 7408 4211 7407 4213 7391 4192 7396
4187 7394 4159 7395 4158 7405
TIME...MOT...LOC 1942Z 267DEG 50KT 4199 7466 4149 7457
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
DBT2 follow-up statements
033
WWUS51 KALY 152017
SVSALY
Severe Weather Statement
National Weather Service Albany NY
417 PM EDT TUE MAY 15 2018
NYC111-152030-
/O.CON.KALY.SV.W.0022.000000T0000Z-180515T2030Z/
Ulster NY-
417 PM EDT TUE MAY 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EASTERN ULSTER COUNTY...
At 417 PM EDT, severe thunderstorms were located along a line
extending from near West Hurley to Beacon, moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
These severe storms will be near...
Saugerties around 420 PM EDT.
Saugerties South around 425 PM EDT.
Other locations impacted by these severe thunderstorms include
Tuckers Corner, Rolling Meadows, Rosendale, Maple Hill, Glenford,
Forest Glen, Atwood, Katsbaan, Shultis Corners and Sweet Meadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 800 PM EDT for east central
New York.
LAT...LON 4160 7407 4162 7413 4158 7413 4185 7418
4206 7416 4213 7391 4192 7396 4187 7394
4159 7395 4158 7405
TIME...MOT...LOC 2017Z 267DEG 50KT 4201 7405 4151 7396
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
DBT669
WWUS51 KALY 152027
SVSALY
Severe Weather Statement
National Weather Service Albany NY
427 PM EDT TUE MAY 15 2018
NYC111-152037-
/O.EXP.KALY.SV.W.0022.000000T0000Z-180515T2030Z/
Ulster NY-
427 PM EDT TUE MAY 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ULSTER COUNTY WILL
EXPIRE AT 430 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM EDT for east central
New York.
LAT...LON 4160 7407 4162 7413 4158 7413 4185 7418
4206 7416 4213 7391 4192 7396 4187 7394
4159 7395 4158 7405
TIME...MOT...LOC 2027Z 270DEG 50KT 4202 7386 4152 7377
$$
DBTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:00 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 15, 2:00 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Albany NY
200 PM EDT Tue May 15 2018
.SYNOPSIS...
Scattered showers and thunderstorms this morning will become
more numerous this afternoon ahead of a cold front, some of
which could be severe. High pressure will expand into the region
Wednesday and Thursday, as a frontal system becomes nearly
stationary south of the region. Some showers may occur across
southern areas, with mainly dry conditions expected elsewhere.
The front will return north as a warm front Friday into
Saturday, bringing increasing chances for showers.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The Storm Prediction Center has upgraded to a Moderate Risk for
Severe Thunderstorms for the Schoharie, Dutchess, and southern
Columbia counties in New York, Litchfield county in Connecticut,
and southern Berkshire county in Massachusetts.
As of 140 PM EDT, latest 1-minute GOES imagery shows a quickly
expanding towering cu field mainly along and south of Albany with
the strongest storms moving into the eastern Catskills. This
line is expected to expand and drop south and east through the
remainder of the area through this afternoon. Latest high- res
models indicate that the convective line would be out of the
area by around 6 or 7 PM. So have updated pops accordingly, and
freshened up the hourly temps. Sent updates to NDFD and web
servers.
As of 1015 AM EDT, line of showers and weakening thunderstorms
are currently moving into the Greater Capital District and
Schoharie valley this morning. This line, with more stratiform
type showers north of the District, will continue to push
through the area over the next hour or two. Movement is fairly
quick, so there will be plenty of time to destabilize behind it
for additional strong to severe storms to take shape. Latest
HREF members show a strong line of convection with bowing
segments moving quickly through the region between 18-22Z. So
please stay abreast of the latest forecast and updates
throughout the day...
Prev Disc...As of 610 AM EDT, areas of low clouds/fog have
expanded into portions of the mid Hudson Valley, NW CT, and the
Berkshires, as well as SE VT. Elsewhere, skies remain
partly/mostly sunny. Temps range from the upper 40s/lower 50s
across the Adirondacks, with mid 50s to lower 60s farther south
and east, warmest close to the Capital District of NY.
A cluster of showers and embedded thunderstorms was approaching
the western Adirondacks and central NY. This was in association
with the leading edge of a low level jet max, with H850 winds
of 30-40+ KT across the Ohio Valley and southern Great Lakes. As
this low level jet impinges on the region, expect the remnants
of these showers/thunderstorms to move across the southern
Adirondacks between 8-11 AM. The southern edge of these
showers/storms may reach into the Saratoga Region and Mohawk
Valley, as well as southern VT. Additional elevated convection
could even develop as far south as the immediate Capital Region
during this time as well, although confidence is greater for
showers/storms to the north.
During the midday hours, a strong mid level disturbance
currently translating east across eastern IL into Indiana
will be absorbed into a fast midlevel flow regime. The flow is
zonal to slightly cyclonic with weak height falls forecast. At
the surface, the cold front will be located just northwest of
the local forecast area and will push through the forecast area
by the early evening. The location of the cold front may be
modulated by morning convective activity which is expected to be
most widespread across zones north and west of the Capital
District. Partial clearing still appears likely ahead of the
front, especially south and east of the Capital District.
South/southwesterly flow in advance of the front will
strengthen, ushering in dewpoints in the lower to possibly mid
60s. A plume of steep midlevel lapse rates in the 6.5 to 7.5
C/km range looks to advect into the area during midday through
early afternoon, coincident with the prefrontal airmass.
Assuming these factors come together without much hindrance from
this morning's convective debris clouds or marine layer clouds,
a corridor of respectable instability should exist from the
Schoharie Valley, Capital District, and southern Vermont and
points south and east with 1000 to 2000 J/kg SBCAPE by early
afternoon. This corridor will be juxtaposed with 50-60 kt deep-
layer shear. All this points to a window for a severe
thunderstorm threat in the afternoon to early evening. CAMs
suggest potential for one or more bowing segments along the
front with the greatest threat between roughly Noon and 7 pm.
Damaging winds are expected to be the main threat with bowing
segments, but should any discrete activity organize ahead of the
front, an isolated supercell or two is not out of the question
which could contain large hail (given steep midlevel lapse rates
and midlevel dry air) and result in an isolated tornado (given
strong low-level speed shear and contingent upon a backed wind
component due to local terrain effects).
The Storm Prediction Center has maintained an area of Enhanced
Risk for Severe Thunderstorms for areas south of the I-90
corridor in NYS, and near and south across Berkshire CO MA. An
area of Slight Risk for Severe Thunderstorms extends to areas
just north of I-90 in NYS, and into extreme southern VT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
The severe weather threat quickly diminishes with the frontal
passage early this evening, and a drying trend should take hold
with high pressure nosing in from the north. Clouds and
lingering showers/sprinkles may be a bit more prevalent south of
I-90 with the front stalling just south of the area, especially
through midnight. Lows are expected to still be several degrees
above normal as the postfrontal airmass is not all that cold,
with mainly 50s expected, except for some upper 30s to mid 40s
across portions of the southern Adirondacks. Patchy dense fog
could develop as well.
Low level weak south-southeasterly flow develops Wednesday as
the surface high shifts eastward. This could result in more
marine clouds and perhaps a few showers up into the Mid Hudson
Valley/SE Catskills and northwest CT. Elsewhere, a mainly
pleasant day is expected with highs near normal, generally
ranging from the lower/mid 70s in valley areas north of I-90,
and 65-70 to the south and east where more clouds, some spotty
precip, and a cooler marine layer may become established.
For Wednesday night-Thursday, the effects of a stalled frontal
boundary to our south should keep some clouds, and perhaps
isolated showers across the SE Catskills/mid Hudson Valley and
Litchfield County CT, especially through Thursday morning, with
more clearing to the north and west. A reinforcing frontal
boundary will seep southward during Thursday. Expect Wednesday
night lows to fall into the lower/mid 50s for most areas, with
Thursday highs mainly in the 70s.
Clouds and showers associated with the frontal boundary to the
south may begin expanding northward late Thursday night.
Otherwise, expect slightly cooler temperatures, with lows in the
mid 40s to lower 50s, except possibly cooler across portions of
the southern Adirondacks and southern VT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Southern stream upper energy slowly lifts north through the period
as mean northern stream upper troughing in eastern Canada aids in
zonal confluent upper flow in eastern North America. The position of
a W/E oriented old frontal boundary sets up, will determine the
timing of onset of unsettled weather and what areas could see
potentially heavy rain through the weekend.
There is a consensus for the onset of steadier rain to be during the
day Friday, perhaps later in the day. There is some indication in
guidance/ensembles for a break in the rain between upper impulses in
the Saturday night through Sunday Morning time frame before more
steady rain overspreads the region.
The resolving of upper impulses and associated forcing will likely
change as we get nearer to the event. So, indicating rain likely
Friday night through Saturday night. Then chances for rain
gradually diminish through Sunday and Monday with the potential for
the upper energy to move out. Included isolated thunderstorms in
the southern half of the area for Saturday and Sunday depending on
how far north the boundary gets and how far north a warm sector
could get.&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Area of showers and thunderstorms will continue to impact the
region this afternoon. Strong to severe thunderstorms are
possible, mainly at KPSF/KPOU with more shower-type activity at
KALB/KGFL. Within any thunderstorm, conditions could briefly
reduce to MVFR but otherwise, should generally remain VFR
through the TAF forecast period. Showers and storms should exit
the region by around 00Z/Wed and depending on rainfall today,
some localized fog could develop at the TAF sites overnight.
Tomorrow, VFR conditions should prevail, outside of high-end
MVFR CIGS possible at KPOU/KPSF late in the TAF period.
Winds will be from the south at around 10 Kt through this
afternoon but some gusts up to 20 Kt are possible at KALB and
KPSF. Once showers and thunderstorms exit, winds shift to north
and northwest at 10 Kt or less everywhere. Winds trend toward
calm this evening.
Outlook...
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Slight Chance of RA.
Friday Night: High Operational Impact. Likely RA.
Saturday: Moderate Operational Impact. Likely RA.
&&
.FIRE WEATHER...
Scattered showers and isolated thunderstorms are expected this
morning, especially north and west of the Capital District of NY.
A cold front will push across the forecast area this afternoon,
with warm and breezy conditions ahead of the front mainly south
and east of the Capital District. It will be rather moist with
RH values only dropping into the 55 to 65 percent range. Showers
and thunderstorms will become likely in the afternoon hours
before tapering off from northwest to southeast in the evening.
RH values are expected to recover to 80-100 percent tonight,
with light north to northwest winds mainly less than 10 mph.
High pressure will result in a drying trend on Wednesday with
temperatures near normal. Winds will be light out of the
southeast, and may result in cooler conditions and more cloud
cover/higher RH over the Mid Hudson Valley and northwest CT,
where RH should fall to 55-65 percent in the afternoon.
Elsewhere, RH should fall to 45-55 percent.
&&
.HYDROLOGY...
Showers and thunderstorms will be possible across the region
through today ahead of a cold front. Some thunderstorms
may contain locally heavy rainfall, especially this afternoon
and evening from the Capital District on south. Total basin-
average QPF today is expected to range from around 0.40 to 0.80
inches. While some river rises are possible, especially in
flashier basins, main-stem river flooding is not expected. Also,
ponding of water will be likely in low lying, poor drainage and
urban areas with any heavier showers/thunderstorms.
Mainly dry weather is expected for Wednesday and Thursday.
The next threat for widespread rainfall should be Friday into
Saturday.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Tornado Watch until 8 PM EDT this evening for CTZ001-013.
NY...Tornado Watch until 8 PM EDT this evening for NYZ039>041-043-
047>054-058>061-063>066-082-084.
MA...Tornado Watch until 8 PM EDT this evening for MAZ001-025.
VT...Tornado Watch until 8 PM EDT this evening for VTZ013>015.
&&
SYNOPSIS...KL/Thompson
NEAR TERM...KL/Thompson/JVM
SHORT TERM...KL/Thompson
LONG TERM...NAS
AVIATION...NAS/JVM
FIRE WEATHER...KL/Thompson
HYDROLOGY...KL/ThompsonHazardous weather outlook, May 15, 3:31 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 331 PM EDT Tue May 15 2018 NYZ032-033-038>043-047>054-082>084-VTZ013-161100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- 331 PM EDT Tue May 15 2018 This Hazardous Weather Outlook is for the western and southern Adirondacks, Lake George Saratoga region, Mohawk and Schoharie Valleys, and Capital District of eastern New York and Bennington county in southern Vermont. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ014-015-161100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess-Western Windham-Eastern Windham- 331 PM EDT Tue May 15 2018 ...TORNADO WATCH 94 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the eastern Catskills, mid Hudson Valley and Taconics of eastern New York, northwestern Connecticut, western Massachusetts, and Windham county in southern Vermont. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. In addition, torrential downpours will be possible within thunderstorms. This may lead to minor flooding of poor drainage, urban and low lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for the following counties: In New York, Columbia, Dutchess, Greene, Ulster. In Vermont, Windham. In Massachusetts, Berkshire. In Connecticut, Litchfield.
In the hours before
Local storm report, May 15, 3:28 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL ELIZAVILLE 42.05N 73.79W
05/15/2018 M1.75 INCH COLUMBIA NY SOCIAL MEDIA
HAIL BROKE WINDOWS.
&&
EVENT NUMBER ALY1800135
CSLocal storm report, May 15, 3:32 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 E CLERMONT 42.09N 73.80W
05/15/2018 M1.75 INCH COLUMBIA NY PUBLIC
&&
EVENT NUMBER ALY1800136
11Local storm report, May 15, 3:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND DMG STONE RIDGE 41.84N 74.15W
05/15/2018 ULSTER NY TRAINED SPOTTER
TWO TREES DOWN. ALSO HALF INCH HAIL.
&&
EVENT NUMBER ALY1800137
CSLocal storm report, May 15, 3:35 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 2 NE COPAKE 42.12N 73.53W
05/15/2018 M0.88 INCH COLUMBIA NY PUBLIC
&&
EVENT NUMBER ALY1800138
11Local storm report, May 15, 3:41 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL FALLS VILLAGE 41.95N 73.36W
05/15/2018 M1.75 INCH LITCHFIELD CT TRAINED SPOTTER
&&
EVENT NUMBER ALY1800139
CSLocal storm report, May 15, 3:42 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 ENE ELIZAVILLE 42.07N 73.72W
05/15/2018 M1.50 INCH COLUMBIA NY PUBLIC
DAMAGE TO CAR.
&&
EVENT NUMBER ALY1800140
11The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:58 AM EDT | Special Weather Statement | ALY | Albany, Greene, Schoharie | 47 min |
| May 15, 10:44 AM EDT | Special Weather Statement | ALY | Columbia, Greene, Rensselaer | 61 min |
| May 15, 1:30 PM EDT | Special Weather Statement | ALY | Greene | 30 min |
| May 15, 1:55 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 50 min |
| May 15, 2:20 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 40 min |
| May 15, 2:31 PM EDT | Tornado Warning | ALY | Columbia, Dutchess, Ulster | 29 min |
| May 15, 2:48 PM EDT | Tornado Warning | ALY | Ulster | 42 min |
| May 15, 2:53 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 53 min |
| May 15, 2:57 PM EDT | Tornado Warning | ALY | Columbia, Dutchess | 33 min |
| May 15, 2:58 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 62 min |
| May 15, 3:07 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 38 min |
| May 15, 3:34 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 56 min |
| May 15, 3:51 PM EDT | Tornado Warning | ALY | Ulster | 24 min |
| May 15, 4:15 PM EDT | Tornado Warning | ALY | Dutchess, Ulster | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.